| Model Number |
1553201045 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding an event which occurred post an unknown spinal procedure due to spinal spondyloses.It was reported that the rod broke and it was explanted and replaced. there was no patient symptom reported.There were no further complications reported regarding the event.
Additional Manufacturer Narrative
H3: product analysis: part# 1553201045, lot # unknown, visual and optical inspection revealed the rods were returned bent and broken.Optical inspection revealed multiple surface scratches and indentions from the tightening of the set screw when placed in the head/tulip of the screw.Microscopic inspection revealed partial brittle surfaces and smearing throughout the fracture surface along with some faint fatigue striations throughout the fracture surface.This type of damage is consistent with cyclic fatigue followed by overload once the fatigue had weakened the material.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.